MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER
Catalog Number 14000808
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An interventional radiologist reported an issue with a 45cm total abscission catheter.The device was being used for retrograde nephroureteral stents via urostomies.The patient had a retrograde nephroureteral stent inserted and difficulty was experienced when forming a pigtail in the renal pelvis.The external, plastic hub cover slipped off the catheter and into the patient's urostomy as it was not attached to the catheter, per design of the device.The hub cover was easily retrieved using a balloon catheter and the patient did not experience any adverse effects as a result of this incident.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of blue strain relief detached from device cannot be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a definitive root cause cannot be determined.The blue strain relief is manually pushed over the hub-catheter connection.Angiodynamics' clinical team contacted the physician to better understand how the drainage catheter device was being used and to confirm what part of the device detached.Summary of conversation was that the drainage catheter was not used percutaneously and used for draining the urostomy bag.Strain relief migrated and fell into the patient's urostomy; there was no patient harm.The strain relief was recovered without any complications.This was determined to be an off-label indication of the drain catheter device as it was not used percutaneously.The reported packaging lot (5674652) for item number h787140008085.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "to tighten the pigtail shape, gently pull the suture until resistance is felt.Warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12475718
Report Number1319211-2021-00061
Device Sequence Number4030390
Product Code FGE
UDI-Device IdentifierH787140008085
UDI-PublicH787140008085
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number14000808
Device Lot Number5674652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight66 KG